Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 192, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 21, 2021, 7:10 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 21, 2021, 10:38 AM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 7:10 AM CDT (12:10 UTC)
- In effect from
- Jul 21, 2021, 10:38 AM CDT
- Expired
- Jul 21, 2021, 2:14 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.13 ft at Jul 21, 2021, 8:00 AM CDT.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
740 WGUS44 KLIX 211210 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 710 AM CDT Wed Jul 21 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-220000- /O.NEW.KLIX.FL.W.0192.210721T1800Z-210722T0000Z/ /CGSL1.1.ER.210721T1800Z.210721T1800Z.210721T1800Z.NO/ 710 AM CDT Wed Jul 21 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Camp Covington. * From this afternoon to this evening. * At 6:00 AM CDT Wednesday the stage was 44.8 feet. * Flood stage is 45.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 45.0 feet this afternoon. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ TE
2 follow-up statements
604 WGUS84 KLIX 211538 FLSLIX Flood Statement National Weather Service New Orleans LA 1038 AM CDT Wed Jul 21 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening. && LAC103-220730- /O.EXT.KLIX.FL.W.0192.210721T1538Z-210722T0720Z/ /CGSL1.1.ER.210721T1156Z.210721T1800Z.210722T0120Z.NO/ 1038 AM CDT Wed Jul 21 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Bogue Falaya River At Camp Covington. * From this morning to just after midnight tonight. * At 10:00 AM CDT Wednesday the stage was 45.0 feet. * Flood stage is 45.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 45.5 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ LAC103-220945- /O.CON.KLIX.FL.W.0188.000000T0000Z-210723T1048Z/ /CVEL1.1.ER.210721T0017Z.210722T0000Z.210723T0448Z.NO/ 1038 AM CDT Wed Jul 21 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * Until early Friday morning. * At 9:30 AM CDT Wednesday the stage was 7.1 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 7.5 feet this evening. It will then fall below flood stage late tomorrow evening. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$
337 WGUS84 KLIX 211914 FLSLIX Flood Statement National Weather Service New Orleans LA 214 PM CDT Wed Jul 21 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. LAC103-212015- /O.CAN.KLIX.FL.W.0192.000000T0000Z-210721T1914Z/ /CGSL1.1.ER.210721T1156Z.000000T0000Z.000000T0000Z.NO/ 214 PM CDT Wed Jul 21 2021 ...The Flood Warning for the Bogue Falaya River At Camp Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Camp Covington. * At 1:00 PM CDT Wednesday the stage was 44.3 feet. * Flood stage is 45.0 feet. * Forecast...The river is expected to fall to 36.7 feet early Monday afternoon. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 21, 3:43 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 21, 3:43 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 343 AM CDT Wed Jul 21 2021 .SHORT TERM (Today through Friday)... Upper level analysis shows longwave trough apex cross the Nations Capital, a ridge centered near the 4-Corners and a decaying low across east Texas/central Louisiana. That puts the CWA in a region of lower subsidence. Combine that with abundant column moisture in place (PW's still over 2") and strong daytime heating...should see scattered to numerous showers and thunderstorms. Although POPs are in the 50-80% range, don't think there'll be much more than 30-40% coverage at any one time. There's fairly good agreement between various CAMs that morning convection will mostly be south of a Donaldsonville to Bogalusa line and afternoon storms will most likely be north of that line. The heavy rain threat appears to be lower than yesterday, but an isolate instance of training along a boundary could cause some short term flash flooding issues. Thursday is looking like it will be the start of a pattern change (FINALLY). The nearby upper low will be dissipating and shifting west/southwest and the longwave trough will be slowly pushing farther east and into the western Atlantic on Friday. This will allow some ridging to build aloft and start the slowly increase subsidence. It may not be a very obvious drop in POPs on Thursday, but Friday should be more noticeable with coverage closer to 40% rather than near 100% of late. And as those rain chances come down and ridge builds in, should see those temps on the rise. Expect widespread lower to possibly even mid 90s by the end of the week. MEFFER && .LONG TERM (Saturday through Tuesday)... The upper level ridging centered over the Great Plains will continue to strengthen. By the end of the weekend, we are still right on the edge of it, but its influence should be enough to have less diurnal thunderstorm coverage than we have seen as of late. PW values are still around average in the 1.7 to 2 inch range so still can't rule out any heavy downpours but the overall trend should be drier. However with less rain chances in the forecast, high temperatures are expected to climb with high temperatures in the low to mid 90s. The upper level ridge will pretty much stay in place with a slight drift eastward so the area should remain in this pattern for the foreseeable (forecastable) future. -BL && .AVIATION... Scattered to numerous showers and thunderstorms will bring MVFR to IFR conditions to terminals today. They'll probably be for longer durations than previous days and TEMPOs may be needed for even more restrictive conditions. Expect this through early afternoon with some VFR ceilings and visibilities coming back late in the day as storms begin to dissipate. MEFFER && .MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. Expect mostly 5 to 10 knot winds with seas 2 feet or less. There could be short term 10-15 knot winds and seas up to 3 feet today and tomorrow. A new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters on Friday. That will break down the local wind field and bring seas to not more than a light chop at best. MEFFER && && .PRELIMINARY POINT TEMPS/POPS... MCB 88 73 91 74 / 60 20 40 10 BTR 89 74 92 75 / 50 20 50 0 ASD 89 76 92 77 / 70 20 50 0 MSY 91 78 93 79 / 80 20 50 0 GPT 88 76 91 77 / 80 20 40 10 PQL 88 76 91 76 / 80 20 40 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:46 PM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| Jul 20, 9:19 PM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Jul 21, 3:41 PM CDT | Special Marine Warning | LIX | 34 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.